Thunderstorm Wind, Union
- When
- May 8, 4:00 PM CST
- Where
- Union County, 3 mi W of Farmerville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.767, -92.450
Several trees downed along Hwy 2.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 1:59 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 259 PM CDT MON MAY 8 2006 .DISCUSSION... WATER VAPOR IMAGERY SHOWS A SOUTHERN STREAM TROUGH OVER SE OF BAJA...W/MORE OR LESS ZONAL FLOW OVER THE CENTRAL CONUS. CLOSER TO HOME...A STATIONARY FRONT BORDERS THE SOUTHERN ZONES UNDER A CAP...WHILE A SHORTWAVE HAS SPAWNED CONVECTION MOVING THROUGH THE NORTHERN CWA. NOT REAL SURE AT THIS POINT IF CAP WILL BUST BY MAX AFTERNOON HEATING...AND AT THIS POINT WILL LEAVE LOW ORDER POPS IN THE NORTHERN ZONES TO ACCOUNT FOR THE EXITING SHORTWAVE. CONVECTION IN THE NORTHERN CWA HAS PRODUCED ONLY DIMES SO FAR...AND WILL NOT MENTION ANYTHING SEVERE. ALSO...IN CENTRAL TEXAS SURFACE OBS SHOW A DRYLINE HAS SHARPENED UP AGAINST THE CAPROCK. THIS FEATURE IS PROGGED TO MERGE W/A COLD FRONT AND APPROACH THE 4-STATE AREA TUESDAY AS THE NEXT SHORTWAVE MOVES THROUGH. W/RETURN FLOW TO CONTINUE OVERNIGHT...PUMPING SFC DEWPTS TO 70F OR BETTER BY MORNING...AIRMASS AHEAD OF THE FRONT/DRYLINE WILL BE PRIMED...W/PROGGED AFTERNOON SBCAPES OF 4000-5000 J/KG. IN LIEU OF THIS...WILL GO AHEAD AND MENTION POSSIBILITY OF SEVERE ACTIVITY TUESDAY AND TUESDAY NIGHT. OTHERWISE...WILL TAPER DOWN POPS THROUGH WEDNESDAY EVENING...AND KEEP THE FORECAST DRY UNDER NW FLOW ALOFT THROUGH SATURDAY MORNING. SATURDAY AFTERNOON...BOTH THE NAM AND GFS ADVERTISE A FAIRLY STRONG SHORTWAVE TO APPROACH THE AREA. THE GFS GENERATES THE SIGNATURE QPF BOMB...BUT SO DOES THE NAM. THIS SHOULD PROVIDE FOR A WET WEEKEND...AND EXIT NW-SE MONDAY. FOR TEMPS...PROGS INDICATE AT OR NEAR CLIMATOLOGY...AND GUIDANCE SEEMS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 90 73 85 / 10 10 30 40 MLU 68 85 71 87 / 10 10 30 40 DEQ 67 83 71 80 / 30 20 50 50 TXK 68 89 70 84 / 20 20 50 40 ELD 67 87 69 85 / 20 20 50 50 TYR 70 91 74 84 / 10 20 30 20 GGG 70 88 72 85 / 10 20 30 30 LFK 70 90 74 89 / 0 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 23/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 8 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE MOVING FROM TEXAS INTO THE FOUR STATE REGION TUESDAY...AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE AREA LATE TUESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS...AND AN ISOLATED TORNADO WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. 44
The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees downed along Hwy 2.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507605.